Effexor, cholesterol, bp and pulse rate

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lab Rat
New Member


Date Joined Dec 2006
Total Posts : 2
   Posted 12/31/2006 7:20 PM (GMT -7)   
Hi,
 
I've been taking Effexor and Lamictal for about 3 years.  When I started I was fit, with a resting pulse below 60, low cholesterol and low BP.  My diet and activity level has stayed the same, but over those 3 years my cholesterol has risen 40 pts, my BP has gone from 90/60 to 120/80, and my resting pulse rate has increased to 80-90 bpm.  I know Effexor can cause these effects and I talked to my pdoc about it.  He doesn't seem concerned, but I am.  
 
I've been on a lot of meds before settling on the Effexor/Lamicatal combo.  Finally I feel completely normal again.  My Dr. wants me to stay on this combo for life, but I am afraid of the physical complications and am considering trying life on Lamictal alone.
 
Has anyone else out there experienced these kinds of effects from Effexor?  What did you do about it?  Has anyone else had to choose between their physical and mental health?
 
Els,  I noticed that you also moderate a cardiac forum.  Do you have any input on this issue?  Thanks!

ozfm
Regular Member


Date Joined Sep 2006
Total Posts : 213
   Posted 1/1/2007 6:43 AM (GMT -7)   
Hi Lab Rat

I've been on Effexor for about 18 months and my weight has increased by about 25kilos, my BP is up around 145/90 from 120/75 (and that is on BP medication), my cholesterol has increased, altho is still within the safe range but at the high end and I am having lots of other side effects too. I can't wait to get off this horrible medication and try to regain some of my physical health, but I am also terrified of where my mental health will go while I come off it. I can't get in to see the psychiatrist until March, so have to hang on til then. I don't take it with any other AD meds, so can't really help you there I'm afraid. I can't believe I have gone from a fit and healthy, active person 3 years ago, to an overweight, unfit blob in such a short space of time, the worst of it has been since I've been on Effexor, but it did help my moods for a while, which the others I have tried, didn't.
Good luck with any decision you make.
Deb
They say life is a bowl of cherries........... we just have to learn how to spit out the pips!


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 1/1/2007 8:31 AM (GMT -7)   
Hi Lab,  You are so very right that Effexor does raise blood pressure.  As for HR and Chol I have no idea...?  I was put on Effexor because I have orthostatic hypotension (low blood pressure) and it helps keep my BP up.  However, I also have slow heart rate too but I have a pacemaker for that so I dont know of a differance in that with the Effexor.  My Cholosterol is good as far as I know.
Lamictal I have no idea about I have not been on that one.  Your doctor may not be concerned about your blood pressures as they are within normal range.  They may not be normal for you but they arent within an abnormal or high range. 
Keep posting we are always here....
 

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


countrygal
Veteran Member


Date Joined Jan 2004
Total Posts : 550
   Posted 1/2/2007 10:23 AM (GMT -7)   
 I just started effexor xr and matter of fact just post for side effects.I'm scared of going back to where my mind had gone.But feel its effecting my bladder.Hope side effects pass.I wish you luck :-) I don't know which to choose myself.... sad
Take care everyone...I care


aimhigh
New Member


Date Joined Oct 2006
Total Posts : 4
   Posted 1/2/2007 11:41 AM (GMT -7)   

hello

I have been on Effexor for just over 2 years. When My Dr added lamictal I had just the oposite reaction. My bp bottomed out and I was more fatigued than ever. So we tryed Remeron and no change. My family Dr added Florieff and that seemed to help things out. So maby try talkin to your family Dr and maby just an added med for your bp will help.


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 1/2/2007 4:08 PM (GMT -7)   
Hi aimhigh, welcome to healing well forum.  I am wondering why your doctor would opt to put you on a medication like Florinef to help raise your BP instead of just changing your antidepressant?  Florinef is a cortiosteriod and usually is mostly prescribed by cardiologists...I also take this for my blood pressure along with Proamatine.  However, medications are not my problem in dealing with my BP it is an Autonomic Disorder which causes my BP to drop to dangerous levels. 
As far as Effexor is concerned in higher doses it does have the side effect of hypertension.  I guess it would all depend on how much your taking and whatever else your taking along with it.

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


Lab Rat
New Member


Date Joined Dec 2006
Total Posts : 2
   Posted 1/2/2007 6:05 PM (GMT -7)   
Hi everyone,

Thank you so much for responding to my post. Its nice to know others have also gone through this. I think I'm going to try lowering the dose and see if it helps.

Aimhigh, I have also been on Remeron and also had to stop because it lowered my blood pressure too much. It also made me sleep all the time and eat everythng in sight! Didn't do a thing for my depression though.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:11 AM (GMT -7)
There are a total of 2,733,392 posts in 301,111 threads.
View Active Threads


Who's Online
This forum has 151251 registered members. Please welcome our newest member, Danann.
208 Guest(s), 1 Registered Member(s) are currently online.  Details
Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer